MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 CX DETACHABLE; EMBOLIZATION IMPLANT, NON-NEUROVASCULAR

MICROVENTION, INC. AZUR 18 CX DETACHABLE; EMBOLIZATION IMPLANT, NON-NEUROVASCULAR
Model Number 45-682050-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization, the coil unexpectedly detached in the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant separated from the pusher with coils damaged, kinked and loops deformed.The pusher's heater coil showed no signs of activation using a detachment controller.The investigation found the monofilament experienced a tensile break based on the profile of the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR 18 CX DETACHABLE
Common Device Name
EMBOLIZATION IMPLANT, NON-NEUROVASCULAR
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key15481142
Report Number2032493-2022-00379
Device Sequence Number6999137
Product Code KRD
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)210720(17)260630(10)2107205J5
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number45-682050-L
Device Catalogue Number45-682050
Device Lot Number2107205J5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown